Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 42, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Dec 10, 2022, 8:57 PM CST for Jasper County, Tyler County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 10, 2022, 8:57 PM CST (02:57 UTC)
- Expired
- Dec 11, 2022, 12:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 124 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
847
WGUS54 KLCH 110257
FFWLCH
TXC241-457-110600-
/O.NEW.KLCH.FF.W.0042.221211T0257Z-221211T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
857 PM CST Sat Dec 10 2022
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northern Jasper County in southeastern Texas...
Northwestern Tyler County in southeastern Texas...
* Until midnight CST.
* At 857 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Colmesneil, Chester, Rockland, Ebenezer, Browndell and Sam Rayburn
Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3111 9406 3114 9403 3116 9391 3105 9389
3085 9428 3090 9463 3101 9466 3106 9456
3104 9449 3103 9447
FLASH FLOOD...RADAR INDICATED
$$
CalhounWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 10, 5:41 PM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Dec 10, 5:41 PM CST, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 541 PM CST Sat Dec 10 2022 ...New AVIATION... .SYNOPSIS... Issued at 330 PM CST Sat Dec 10 2022 Another wash, rinse, repeat type day in this ongoing abnormally warm and humid pattern. Morning dense fog has given way to partly to mostly cloudy skies amid south to southwest winds, with temperatures in the upper 70s to around 80 degrees (close to 15 degrees above normal in many places). Similar to yesterday, a few spotty showers have developed beneath capping around 5-7K FT. Aloft, ridging persists over the Gulf of Mexico, although the ridge is beginning to weaken some over the NW Gulf as a weak disturbance in the southern stream approaches the area. 24 && .SHORT TERM... (Tonight through Monday night) Issued at 330 PM CST Sat Dec 10 2022 The disturbance aloft will continue to progress east into the area tonight, ushering in a weak cold front (currently poised NW of the area). Increasing ascent associated with the disturbance and its attendant cold front should help to mitigate fog development some tonight, so do not expect the widespread "pea soup" dense fog that has been occurring with some persistence each night. That said, patchy to areas of fog will still be possible, mainly across the southern half of the area, and visibilities could lower to less than 1 mile at times, especially near bodies of water and near the coast. Advisories are not anticipated at this time, but future shifts may need to monitor and reassess potential. Temperatures will again be well above normal with lows in the lower to middle 60s. PWATs will steadily increase ahead of the system, peaking near 1.6 inches in advance of the frontal boundary (exceeding the 90th percentile per SPC Climatology). This along with surface convergence near the front and upper support provided by the shortwave will allow showers and thunderstorms to increase during the evening and especially overnight as the front slips into the region. Wind fields are not progged to strengthen significantly, but sharply veering profiles in the lower levels could yield 0-3 KM SRH around 100 M2/S2. CAPE values remain rather modest, maxing around 1000 J/KG, but should be sufficient in conjunction with the low level shear to produce a few strong to marginally severe storms from late this evening through the overnight. SPC continues to advertise a MRGL risk for severe weather across SE TX/SW LA north of I-10 through 12Z Sunday, with a MRGL risk for the Day 2 time period (after 12Z Sunday) extending eastward across LA north of I-10 to account for ongoing strong convection as it moves east early Sunday. The primary risks with these storms will be isolated damaging wind gusts. In addition, a few isolated weak tornadoes could be possible across SE TX into SW LA tonight, but the overall threat for tornadoes should diminish further east. Convection will shift east on Sunday, with chances decreasing from west to east through the afternoon. Slightly drier air will filter into the region behind the front, but temperatures are expected to remain above normal. Highs on Sunday will again climb into the 70s, but not quite to the near record levels of recent days. Overnight temperatures Sunday night will be slightly cooler, with lows in the upper 50s north to around 60 south. By Monday, weak ridging will translate over the region aloft, between the exiting shortwave to the east and a more potent and larger system taking shape over the western US. Winds will begin to shift southeasterly as surface high pressure moves east of the region. Ridging aloft should suppress rain chances on Monday, with high temperatures climbing into the 70s. Lows Monday night will be slightly warmer, in the lower to middle 60s, prior to stronger warm advection pattern that is expected to develop by the start of the long term period. 24 && .LONG TERM... (Tuesday through next Friday) Issued at 330 PM CST Sat Dec 10 2022 The long term forecast period starts on Tuesday with our region in the warm sector of an approaching cold front. SPC has the entire forecast area under a slight 15% risk for severe storms. It is too early to know specifics on timing and most likely type of severe weather, so stay tuned as we get closer to this potential severe weather event. By Wednesday morning, the cold front should be moving out of our forecast area, so the high rain chances of Tuesday and Tuesday night will be dropping west to east during the day on Wednesday. Temperatures will also be dropping behind the front, with lows going from the 40s on Thursday morning into the 30s for next weekend, and highs going from the 60s on Thursday down into the 50s next weekend. No precipitation is expected behind the front until possibly next weekend, but those chances are still less than 20 percent. 15 && .AVIATION... (00Z TAFS) Issued at 528 PM CST Sat Dec 10 2022 Fairly complex TAF package this issuance. An area of thunderstorms has begun to develop over eastern Texas along a boundary that will slowly sag southeastward. This boundary will be the focus for showers and thunderstorms later tonight after 06Z. In the meantime, however, areas of ground fog may develop tonight along and ahead of this boundary. At worst, visibilities are set to drop to 3 to 5 SM, although a few patches of slightly lower VIS isn't out of the picture through the morning. Ceilings are set to drop with the boundary, falling below 500 feet at times after 06Z, until storms wash through and ceilings can lift again tomorrow afternoon. 11 && .MARINE... Issued at 330 PM CST Sat Dec 10 2022 A light to moderate onshore flow can be expected tonight, with winds becoming more variable Sunday as a weak front slowly drifts south and stalls near the coast. Patchy fog will be possible, mainly over the nearshore waters off the upper Texas and southwest Louisiana coast this evening through late morning. Pockets of dense fog will be possible but should not be as widespread as it has in recent days. Will hold off on issuance of a Dense Fog Advisory at this time, but future shifts will likely need to revisit the possibility. Otherwise, scattered to numerous showers and storms will accompany the front tonight into Sunday, with modest offshore winds developing briefly before returning to the southeast during the day Monday. A strong disturbance will approach the area by Tuesday into Wednesday, and this could be accompanied by stronger winds and higher seas both ahead of and behind the attendant cold front. 24 && .PRELIMINARY POINT TEMPS/POPS... AEX 63 72 57 70 / 80 90 10 10 LCH 63 74 59 72 / 60 80 10 10 LFT 66 77 62 75 / 40 80 20 10 BPT 64 76 61 74 / 70 60 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...24 LONG TERM....15 AVIATION...11
Hazardous weather outlook, Dec 10, 4:07 PM CST, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 407 PM CST Sat Dec 10 2022 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-112215- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 407 PM CST Sat Dec 10 2022 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Patchy to areas of fog will be possible tonight but a weak cold frontal passage late tonight into Sunday should limit dense fog. Scattered to numerous showers and storms will develop late this evening and increase through the overnight hours. There is a marginal risk of severe storms across southeast Texas and southwest Louisiana north of I-10, with isolated damaging wind gusts and weak tornadoes the primary threats. In addition, there is a Marginal Risk for excessive rainfall that could produce minor flooding of urban and low lying areas across southeast Texas north of I-10. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Showers and storms will be ongoing Sunday morning as a weak front moves east through the area. A Marginal Risk for severe weather, primarily isolated damaging wind gusts, will be possible across portions of southern and central Louisiana north of I-10. A strong storm system aloft with an associated surface cold front will lead to widespread showers and thunderstorms from Tuesday into Wednesday. At this time, there is a chance that a few of the storms could be severe with all modes of severe weather possible. Heavy rains leading to localized flooding will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-112215- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Coastal waters from Cameron LA to High Island TX from 20 to 60 NM- Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 407 PM CST Sat Dec 10 2022 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Patchy to areas of fog can be expected. A few pockets of dense fog will be possible but dense fog not expected to be widespread. Scattered showers and storms are expected to increase late this evening and overnight as a weak front moves into the area. Stronger storms will be capable of producing gusty winds and heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Periods of fog will be possible through early next week, mainly from evening to late morning. By Tuesday into Wednesday, an approaching strong storm system aloft with an associated surface cold front will lead to widespread showers and thunderstorms. At this time, there is a chance that a few of the storms could be severe with all modes of severe weather possible. Heavy rains will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Dec 10, 8:30 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
830 PM CST Sat Dec 10 2022
TXZ180-110300-
Tyler TX-
830 PM CST Sat Dec 10 2022
...A strong thunderstorm will impact portions of northwestern Tyler
County through 900 PM CST...
At 830 PM CST, Doppler radar was tracking a strong thunderstorm near
Alabama-Coushatta Reservation, or 10 miles west of Woodville, moving
northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Woodville, Colmesneil and Ivanhoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3097 9442 3073 9429 3065 9457 3086 9462
TIME...MOT...LOC 0230Z 246DEG 19KT 3075 9461
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
CalhounThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 8:30 PM CST | Special Weather Statement | LCH | Tyler | 30 min |
| Dec 10, 9:33 PM CST | Special Weather Statement | LCH | Tyler | 42 min |
| Dec 10, 10:50 PM CST | Flash Flood Warning | LCH | Jasper, Newton, Tyler | 3 hr |
| Dec 10, 10:57 PM CST | Special Weather Statement | LCH | Jasper, Newton | 33 min |
| Dec 10, 11:17 PM CST | Special Weather Statement | LCH | Newton | 58 min |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.